It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 07-01-2012, 07:48 PM   #1
Member
(female)
 
Join Date: May 2012
Location: dallas
Posts: 66
tam090 HB Usertam090 HB User
side effects from synthyoid

I started taking it two weeks ago. At first, I thought I was feeling better. The intense pain in my calf started to go away. But, a week later, out of the blue I got elbow started hurting and then my wrist. A day after that, I got edema so bad I could barely walk from the skin being stretch.. my feel and calves, all the way up my legs were so swollen. The doctor put me on a water pill, took it, the swelling went down, but I became so dehydrauted that my entire body hurt when I woke up, headache.. it was horrible. My sleep is all disturbed because I can't lie on my arm and have to wear support on it and my wrist. Went to CVS to day and my blood pressure was 146/91. Insane, because I have never had high blood pressure. I am not taking this any more. Not to mention that I am more exhausted then I was before taking the meds.

I did have an ana of 1/1280 but nothing showed for the autoimmune in any of the test. I am just not sure what is going on. But not taking any more of that stuff.

 
Reply With Quote
Old 07-01-2012, 11:36 PM   #2
Veteran
(female)
 
WhenItRains's Avatar
 
Join Date: Apr 2010
Posts: 482
WhenItRains HB UserWhenItRains HB UserWhenItRains HB UserWhenItRains HB UserWhenItRains HB UserWhenItRains HB UserWhenItRains HB User
Re: side effects from synthyoid

Your dose might just need to be adjusted.Are you having any symptoms of too much medication-like,feeling hot,irritated,shaky,anxious,or fast heartbeat?

I started on 25mg of synthroid and was feeling worse like you.Then my dose got raised to 50mg and I felt SO MUCH BETTER.You should talk to your doctor before quitting the medication.

 
Reply With Quote
Sponsors Lightbulb
   
Old 07-02-2012, 11:35 AM   #3
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,317
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: side effects from synthyoid

As I explained to you earlier, it's not uncommon to feel worse before feeling better with thyroid treatment. (You did see that reply, didn't you?)

Two weeks isn't even a blip on the thyroid radar screen.
And I'm not sure how you can blame Synthroid for the dehydration the water pill caused.

Doctors don't prepare us for the upheaval early treatment usually causes. That's why boards like these are so useful, because they report what it's like for real patients here in the trenches.

You're only hurting yourself for the long haul if you give up now.
__________________
"We can complain because rose bushes have thorns, or rejoice because thorn bushes have roses." Abraham Lincoln
~~~~~~~~~~~~~~~~~~~~~~~~

 
Reply With Quote
Old 07-05-2012, 09:53 AM   #4
Member
(female)
 
Join Date: May 2012
Location: dallas
Posts: 66
tam090 HB Usertam090 HB User
Re: side effects from synthyoid

Hi Midwest, you seem so knowledgeable... On Monday, I was really feeling horrible, went to CSV and checked my blood pressure and it was sky high, so my doctor told me to come in. ( I have never had high blood pressure before ) Told her about the heart palipations, my legs and feet were all swollen still.. she took my blood pressure and it was 160/91 pulse 113. She took me off the synthoid. I started Armour Tues, Wed, and today. I am feeling better, my blood pressure is back to normal 112/80. I have no clue what to expect from Armour. I guess just wait and see. Thanks for being so kind in responding to past posts.

 
Reply With Quote
Old 07-06-2012, 09:14 AM   #5
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,317
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: side effects from synthyoid

So glad to hear your doctor was amenable to another kind of hormone! I had one endo who prescribes nothing but Synthroid. I couldn't take it, but she wouldn't prescribe any alternative. Told me to stop taking it and wait until I could "tolerate" it.

Don't "expect" anything. You must just wait and see. Reactions to any particular brand of drug are unpredictable and often surprising.

Let us know how it goes.
__________________
"We can complain because rose bushes have thorns, or rejoice because thorn bushes have roses." Abraham Lincoln
~~~~~~~~~~~~~~~~~~~~~~~~

 
Reply With Quote
Reply Reply

Similar Threads
Thread Thread Starter Board Replies Last Post
Armour/T3 side effects? lillybloom Thyroid Disorders 4 07-15-2011 10:26 AM
Synthroid side effects Play_Hard Thyroid Disorders 3 07-10-2011 04:40 PM
Newly diagnosed hypothyroidism/synthroid side effects brokenangel2003 Thyroid Disorders 3 08-27-2010 03:52 PM
armour side effects pete floyd Thyroid Disorders 7 04-07-2008 08:02 PM
Synthroid Side-Effects dcdrogers Thyroid Disorders 2 10-19-2007 05:07 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (631), FinnMaid (313), Reece (226), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (47), Bran'sNana (44)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (910), Titchou (859), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 01:42 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!